MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3 X 9MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3 X 9MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0300090
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician experienced resistance during stent (subject device) deployment during the procedure and upon removal, the stent detached prematurely inside the guide catheter.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual and microscopic inspection of the device found that there was procedural fluid was noted within the delivery catheter and the stabilizer.The stent was not returned with the device as it had been deployed during use, confirming the reported event of premature deployment during use.The delivery catheter was noted to be deformed at 11cm from the proximal end.The distal 40cm section of the delivery catheter was noted to be flattened as well.During functional evaluation, delivery catheter was flushed without difficulty and high friction was felt during an attempt to advance/ retract the stabilizer.The stabilizer was unable to be moved.Information from the complaint indicated that the target area was noted to be tortuous and there was focal stenosis at the lesion, which may contributed to the damages on the device.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the stent during the clinical procedure.Therefore, an assignable cause of component failure has been assigned to this investigation.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3 X 9MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8158539
Report Number3008881809-2018-00527
Device Sequence Number16210308
Product Code NJE
UDI-Device Identifier04546540722799
UDI-Public04546540722799
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Catalogue NumberM003WS0300090
Device Lot Number20831995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY GUIDE CATHETER(STRYKER)
Patient Age73 YR